MAUDE Adverse Event Report: BIOMET MICROFIXATION 90° CONTRA ANGLE DRIVER; SCREWDRIVER

BIOMET MICROFIXATION 90° CONTRA ANGLE DRIVER; SCREWDRIVER
Model Number N/A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Complaint sample was evaluated and the reported event was confirmed.The two (2) 90 degree contra angle screwdrivers (part# 24-1189, lot# 474730, 727920) were visually evaluated.The driver from lot# 727920 was returned with a contra angle blade (part# sp-2379) inside the collet.The two drivers showed signs of use with some minor discoloration on the handle and knob, likely resulting from repeated autoclave cycles.The drivers were functionally tested by rotating the knob in both the clockwise and counter-clockwise directions and were found to have some abnormal resistance during rotation.The drivers were disassembled for further inspection and it was found that the internal gears were stripped and metal shavings fell out during disassembly of both instruments.Device history record (dhr) was reviewed and no discrepancies were found.Investigation results concluded that the reported event was due to the gears being stripped, likely resulting from torque in excess of what is required to fixate the screw.In the warnings and precautions section of the instructions for use (ifu) for this product it is stated 'avoid undue stress or strain when handling or cleaning instruments.' the discoloration is most likely due to residual from the cleaning process.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event; please see associated report: 0001032347-2018-00718-1.
 
Event or Problem Description
It was reported two right angle screwdrivers had trouble rotating during a rib fracture case.Additional screwdrivers were available to complete the case.No adverse events have been reported as a result of the malfunction.

Brand Name
90° CONTRA ANGLE DRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8375306
Report Number0001032347-2019-00137
Device Sequence Number16678733
Product Code HRS
UDI-Device Identifier00841036123130
UDI-Public00841036123130
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number24-1189
Device Lot Number727920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2019
Initial Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1